Winter Storm, Southwest Clinton
- When
- March 5, 1:00 PM EST to 3:00 PM EST
- Where
- Southwest Clinton forecast zone
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
An area of weak low pressure along a cold front in the Ohio valley moved east across New York and Vermont late on the 5th of March. Light snow spread across the area in the early morning hours of the 5th, and became locally heavy during the morning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
An area of weak low pressure along a cold front in the Ohio valley moved east across New York and Vermont late on the 5th of March. Light snow spread across the area in the early morning hours of the 5th, and became locally heavy during the morning. The snow gradually ended during the afternoon of the 5th. Accumulations were generally 6 to 8 inches, with 8 inches reported at Ellenburg Depot.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Mar 5, 10:43 AM EST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1043 AM EST WED MAR 5 2003
MSLP ANALYSIS SHOWING MAIN LOW TRACKING ALONG WESTERN BORDER OF NEW
YORK AND LAKE ONTARIO...WITH A SECONDARY LOW DEVELOPING OFF THE MID
ATLANTIC COAST. THIS IS TAKING AWAY FROM THE MAIN LOW...WITH
SATELLITE PICTURES SHOWING BOTH LOWS AND A DRY WEDGE FORMING
BETWEEN THE TWO. TEMPERATURES ACROSS THE REGION STILL IN THE 30S
WITH 40S/50S NEAR SOUTHERN NEW YORK. THE COLD FRONT ASSOCIATED WITH
THE INLAND LOW HAS TEMPERATURES IN THE TEENS AND 20S BEHIND...SO AS
THE LOW PASSES NORTHEAST LATER TODAY...WRAP AROUND MOISTURE SHOULD
HAVE NO PROBLEMS CHANGING OVER TO ALL SNOW. THERE STILL IS A LARGE
SWATH OF PRECIPITATION SHOWING UP ON RADAR THAT STILL HAS TO MOVE
THROUGH THE CWA. WILL KEEP ADVISORIES/WARNINGS UP AT LEAST UP TO
THE AFTERNOON PACKAGE...BUT WILL TWEAK ZONES FOR WORDING...TEMPS AND
SUCH.
JN
.BTV...WINTER STORM WARNING TODAY NYZ026-027.
WINTER WEATHER ADVISORY TODAY NYZ028>031-034>035
AND VTZ001>010.NYZ026>031-034-035-VTZ001>012-051130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 443 AM EST WED MAR 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY A WINTER STORM WARNING IS IN EFFECT FOR NEW YORKS SAINT LAWRENCE VALLEY. A WINTER WEATHER ADVISORY IS IN EFFECT FOR NEW YORKS NORTHERN ADIRONDACKS, THE CHAMPLAIN VALLEY, AND NORTHERN AND CENTRAL VERMONT. A LOW PRESSURE SYSTEM WILL MOVE THROUGH SOUTHERN NEW ENGLAND TODAY...SPREADING SNOW ACROSS THE REGION. PRECIPITATION WILL REMAIN IN THE FORM OF SNOW ACROSS THE SAINT LAWRENCE VALLEY. SNOW WILL MIX WITH SLEET AND RAIN IN THE ADIRONDACKS AND VERMONT BEFORE A COLD FRONT CHANGES IT BACK TO ALL SNOW THIS AFTERNOON. SNOW WILL TAPER OFF TO A FEW LINGERING SNOW SHOWERS THIS EVENING. .DAYS TWO THROUGH SEVEN... THE NEXT CHANCE FOR SNOW WILL BEGIN LATE FRIDAY AND CONTINUE THROUGH THE WEEKEND AS A WEAK LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE TODAY. HANSON
The national radar mosaic for the moment the first event began.
1 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348855.